Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 121, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Sep 2, 2007, 5:17 PM EDT for Polk County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2007, 5:17 PM EDT (21:17 UTC)
- Expired
- Sep 2, 2007, 5:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:50 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 2, 1:50 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 150 PM EDT SUN SEP 2 2007 .SHORT TERM (TONIGHT-TUESDAY)...AREA OF THUNDERSTORMS OFF THE COAST OF GEORGIA WILL BE MONITORED FOR POSSIBLE TROPICAL DEVELOPMENT NEXT COUPLE OF DAYS. DEEP TROPICAL MOISTURE WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA MONDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE COAST COUNTIES DURING THE LATE MORNING/EARLY AFTERNOON...AND WILL SPREAD INLAND AND INCREASE IN AREAL COVERAGE THROUGH THE REMAINDER OF THE DAY. AS LOW PRESSURE FORMS EAST OF THE REGION ON TUESDAY...DRY AIR WILL BE PULLED DOWN THE BACKSIDE OF THIS SYSTEM ACROSS THE NORTHERN FORECAST AREA. THIS WILL DECREASE THE CHANCE OF AFTERNOON THUNDERSTORMS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL EACH DAY. .LONG TERM (TUESDAY NIGHT-SUNDAY)...MODELS IN BETTER AGREEMENT ON HAVING A LOW OFF THE FLORIDA EAST COAST AT START OF PERIOD. PREVIOUS DAYS RUNS HAD MORE TROUGHINESS OVER THE STATE KEEPING UP RAIN CHANCES. HOWEVER SHOULD THIS LOW DEVELOP AND INTENSIFY OUR REGION WILL BE ON THE DRIER SIDE. TRENDED SLIGHTLY DRIER FOR POPS WEDNESDAY AND WILL STAY NEAR CLIMO BEYOND GIVEN RUN TO RUN INCONSISTENCY. MAY HAVE TO GO DRIER FOR THESE TOO SHOULD CURRENT GFS RUN VERIFY KEEPING US ON THE DRY SIDE OF THE LOW THROUGH THE WEEKEND. TEMPERATURES EACH DAY WILL GENERALLY RUN WITHIN A DEGREE OR TWO OF NORMAL. && .AVIATION...EXPECT STORMS TO DEVELOP ALONG THE SEA BREEZE THIS AFTERNOON AND PUSH INLAND...PERHAPS CLEARING TAMPA BAY TAF SITES OUT OF ANY RESTRICTIONS...THOUGH CANNOT RULE OUT STORMS IN THE VICINITY. SOUTHWEST FLORIDA TERMINALS SHOULD SEE ACTION BY MID AFTERNOON. WITH TODAYS STORMS EXPECT PERIODS OF MVFR/IFR RESTRICTIONS. BY EVENING EXPECT VFR CONDITIONS ALL SITES. FOR TOMORROW MORNING...EXPECT LESS COVERAGE TO START WITH AND MAY NOT SEE STORMS AFFECTING TAF SITES UNTIL NOON OR LATER. && .MARINE...WINDS 15 KNOTS OR LESS WITH SEAS 3 FEET OR LESS THROUGH THE PERIOD. MAIN HAZARD WILL BE SCATTERED THUNDERSTORMS WHICH WILL PRODUCE LOCALLY GUSTY WINDS AND ROUGH SEAS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 91 77 92 / 30 50 30 40 FMY 76 92 75 92 / 30 50 30 40 GIF 75 93 74 93 / 30 50 30 40 SRQ 76 90 75 91 / 30 50 30 40 BKV 72 92 71 93 / 30 50 30 30 SPG 79 90 79 90 / 30 50 30 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...EO LONG TERM/AVIATION...RJS
Hazardous weather outlook, Sep 2, 5:37 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 537 AM EDT SUN SEP 2 2007 FLZ039-042-043-048>052-055>057-060>062-065-021900- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 537 AM EDT SUN SEP 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... A WEAK STALLED TROUGH OF LOW PRESSURE REMAINS STRETCHED FROM THE WESTERN ATLANTIC OVER NORTH FLORIDA AND INTO THE NORTH GULF. DEEP MOISTURE AND SOUTHWEST FLOW CONTINUES OVER THE NORTHERN HALF OF THE FLORIDA PENINSULA WHILE SOME DRIER AIR ALOFT MOVES OVER SOUTH FLORIDA. DAYTIME HEATING WILL INCREASE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE NATURE COAST AND INTERIOR WEST CENTRAL FLORIDA WITH SCATTERED SHOWERS AND THUNDERSTORMS ELSEWHERE. A FEW OF THE STORMS COULD BECOME STRONG WITH FREQUENT LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. ...FLOOD IMPACT... WEAK STEERING FLOW WILL ALLOW STRONGER SLOW MOVING STORMS TO PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME LEADING TO PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A WARM MOIST AND UNSTABLE ATMOSPHERE IS EXPECTED TO REMAIN OVER THE REGION PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOONS INTO THE EVENINGS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RD
In the hours before
Special weather statement, Sep 2, 1:33 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 133 PM EDT SUN SEP 2 2007 FLZ039-021830- LEVY- 133 PM EDT SUN SEP 2 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEVY... THUNDERSTORMS...MOVING EAST AT 10 MPH...WILL AFFECT BRONSON...UNTIL 230 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. THIS STORM MAY ALSO PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. RJS
Special weather statement, Sep 2, 3:44 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 344 PM EDT SUN SEP 2 2007 FLZ056-022030- HARDEE- 344 PM EDT SUN SEP 2 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST HARDEE COUNTY... STRONG THUNDERSTORMS WILL AFFECT NORTHWEST HARDEE COUNTY...INCLUDING FORT GREEN...ZOLFO SPRINGS AND ONA...UNTIL 430 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...MINOR FLOODING OF POOR DRAINAGE AREAS...AND WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. NP
Special weather statement, Sep 2, 4:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 459 PM EDT SUN SEP 2 2007 FLZ052-022200- POLK- 459 PM EDT SUN SEP 2 2007 ...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL POLK COUNTY... STRONG THUNDERSTORMS MOVING SOUTHEAST AT 5 MPH...WILL AFFECT EAST CETNRAL POLK COUNTY...INCLUDING HAINES CITY...WINTER HAVEN...AND WAVERLY...UNTIL 600 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...MINOR FLOODING OF POOR DRAINAGE AREAS...AND WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. NP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:18 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.